Georgia, 2001

Damaging Wind and Lightning Strike in Georgia, June 14, 2001

June 14, 2001 · NWS JAX · 2 events in 1 county or zone

1 thunderstorm wind, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 2:00 PM EST, 2 hours earlier.

Area forecast discussion, Jun 14, 2:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 PM EDT THU JUN 14 2001

CURRENTLY...WATER VAPOR AND IR SATELLITE IMAGERY SHOWED A WEAK VORT
MID TO UPPER LEVEL VORT SWINGING ACROSS SOUTHEASTERN GEORGIA AND
NORTHEASTERN FLORIDA. THE GULF SEA BREEZE IS IN FULL SWING...WITH
THE ATLANTIC SEA BREEZE ATTEMPTING TO MOVE AWAY FROM THE COAST IN
FLAGLER AND ST JOHNS COUNTIES. EXPECT THE EAST COAST SEABREEZE TO
ENHANCE STORMS IN THAT AREA LATER THIS AFTERNOON AND EARLY EVENING.
HIGH PRESSURE WILL BUILD ACROSS THE AREA INTO THE WEEKEND. A WEAK
COLD FRONT WILL APPROACH AND MOVE ACROSS THE AREA BY LATE WEEKEND
AND EARLY NEXT WEEK...HOWEVER  WITH THE SEABREEZE FRONTS BEING THE
PRIMARY FOCUS FOR SHOWER ACTIVITY...WILL GO WITH CHANCE POPS FOR
AFTERNOON AND EVENING THUNDERSTORMS EACH DAY FOR THIS PACKAGE.

PRELIM
AMG 72/92/72/92 3334
SSI 74/90/73/89 3334
JAX 73/93/74/91 3535
GNV 72/94/92/94 3434 33

.JAX...
.FL...NONE.
.GA...NONE.

BLS

In the hours before

Special weather statement, Jun 14, 11:00 AM EST, 5 hours before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-150000-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 14 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON ACROSS THE AREA...

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THIS AFTERNOON ACROSS INTERIOR SECTIONS OF NORTH FLORIDA AND
SOUTHEAST GEORGIA. THIS ACTIVITY WILL MOVE EAST AT 10 MPH. BY
MID-AFTERNOON...THE EAST COAST SEABREEZE WILL BEGIN TO MOVE INLAND
ACROSS NORTHEAST FLORIDA. THEREFORE...THE MOST CONCENTRATED AREA OF
SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS NEAR THE SAINT JOHNS
RIVER. SOME STORMS MAY BE STRONG...WITH WIND GUSTS IN EXCESS OF 40
MPH POSSIBLE...AS WELL AS SMALL HAIL AND FREQUENT DEADLY LIGHTNING.

HEAT INDICES WILL APPROACH THE 100 TO 105 DEGREE RANGE IN SOME
LOCATIONS LATE THIS AFTERNOON AND EVENING. PERSONS ENGAGED IN
OUTDOOR ACTIVITIES SHOULD TAKE STEPS TO PREVENT HEAT STRESS RELATED
INJURIES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
June 14, 4:00 PM EST
Where
Atkinson County, Kirkland
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
31.317, -82.917

Large trees and power lines were blown down.

Lightning, Atkinson

When
June 14, 4:00 PM EST
Where
Atkinson County, Kirkland
Reported by
EMERGENCY MANAGER
Coordinates
31.297, -82.880 (the zone’s center; the record gives no point)

Small brush fire.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255611, 5255612.